MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO; 5.5MM HEX - ENDED ROD, COBALT CHROME, 500MM LENGTH

GLOBUS MEDICAL, INC. CREO; 5.5MM HEX - ENDED ROD, COBALT CHROME, 500MM LENGTH
Model Number 7119.6500
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Spinal Column Injury (2081)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was not available for evaluation as it remains in the patient.Evaluation of the two year follow-up anteriorposterior and lateral x-rays showed a t10-pelvis construct.No fracture could be visibly confirmed.The post-operative revision anteriorposterior x-ray showed the addition of satellite rods connected to the primary rod with rod-to-rod connectors between l1 and l2, and between s1 and the iliac offset connectors.The two month follow-up anteriorposterior x-ray found a visible opening of a gap in the right primary rod between l5 and s1.The broken rod was not removed and replaced, but bridged by the connectors and a long segment of rod.This potentially decreased the stiffness of the construct across l5-s1.This could have contributed to the observed separation of the fracture surface.However, an exact cause of the reported issue cannot be determined.
 
Event or Problem Description
It was reported that the patient experienced a rod breakage two years post-operatively requiring revision.During revision, adjacent satellite rods were added to reinforce the construct without removing the broken rod.During two month post-operative follow-up, a gap in the recently corrected construct was identified.The patient is experiencing coronal imbalance again and complaining of pain.

Brand Name
CREO
Common Device Name
5.5MM HEX - ENDED ROD, COBALT CHROME, 500MM LENGTH
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18832591
Report Number3004142400-2019-00025
Device Sequence Number7485701
Product Code MNH
UDI-Device Identifier00889095197754
UDI-Public00889095197754
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7119.6500
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2019
Initial Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityHispanic